We are very new to this, but my question is my loved one has been on Depakote and Risperdal for 8 days now and the mood stabilizer seems to be working great, completely stable in moods but still in the hospital. My concern is that the delusions are still there and even getting worse. Could it be the confinement or is there another medication to address this. What is the Risperdal supposed to address. Are there medications available to address the delusions?
Risperdal is an antipsychotic so things should improve. If things are worsening though the psychiatrist should know about it. Perhaps its an interaction with the Depakoate or some other factor. Hard to say. It does take a while for medications to build up to a proper blood level but if they are worsening then that's of concern and should be brought to the psychiatrist's attention. They will know what to do from there.
Also it takes at least 2 weeks for many medications to take full effect, it seems. But, as iladvocate says, if there is no improvement or things seem worse contact the doctor, or just to ease your own concerns I would say contact the doctor.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.